MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; ACCESSORIES, SOFT LENS PRODUCTS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; ACCESSORIES, SOFT LENS PRODUCTS
Model Number SN60WF
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during a cataract extraction with intraocular lens (iol) implant procedure, the blue or white threads stuck to the iols.Attempts were made to polish away the thread.There was patient contact, but no patient harm occurred.Additional information has been requested.There are seven medical device reports associated with this event.This report is for six of seven.
 
Event or Problem Description
Additional information was requested and received stating the procedure was able to be completed absolutely normally without complication.There are seven medical device reports associated with this event.This report is for six of seven.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The iol was not returned for analysis.Only video and photos were returned.The returned photos show implanted iol, several marks /lines are visible on the iol, the exact location of the observed marks/lines cannot be determined.The returned video shows iol already implanted in the eye, what appears to be a foreign loose material is observed on the anterior surface near the gusset area of the iol.The observed foreign material appears to be successfully removed with additional instrumentation.Based on our observation of the attached photos, several marks /lines are visible on the implanted iol, the exact location of the observed marks/lines cannot be determined.Based on our observation of the attached video, what appears to be a foreign loose material is observed on the anterior surface near the gusset area of the implanted iol.The observed foreign material appears to be successfully removed with additional instrumentation.No determination on the origin of the reported foreign material can be made without the evaluation of the physical product.A final root cause cannot be determined based on available information and without the evaluation of a physical sample.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
ACCESSORIES, SOFT LENS PRODUCTS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16428442
Report Number9612169-2023-00161
Device Sequence Number19487962
Product Code HQL
UDI-Device Identifier00380655095614
UDI-Public00380655095614
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.100
Device Lot Number25375672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer02/24/2023
05/03/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/23/2023
05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CELLUGEL OVD; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Patient SexUnknown